# SDR 2006FA0000504

- Difficulty date: May 8, 2006
- Submitted: May 18, 2006
- Operation: General aviation
- Aircraft: N5226R
- Make and model: Cirrus SR22
- Aircraft serial: 1767
- Engine: Cont IO550N
- System (JASC): 5524 · Elevator Miscellaneous Structure
- Part: Rivet
- Part number: 10146008
- Condition: Loose
- Location: Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BOTH LT AND RT ELEVATOR OB HINGE BRACKETS ARE RIVETED TO THE ELEVATORS WITH FLUSH HEAD BLIND RIVETS AND FLUSH HEAD SOLID DRIVE RIVETS.  AT 121 HOURS TT.  DURING A 100 HOUR INSPECTION, THE RIVETS ON THE OB HINGE BRACKETS, LT AND RT ELEVATORS, WERE FOUND TO BE SMOKING- STREAKS OF BLACK POWDER TRAILING BEHIND THEM, AND THE PAINT AROUND THE RIVET HEADS BROKEN.  RECOMMEND MFG DESIGN FIND A SECURE WAY TO HOLD THE ELEVATOR HINGE BRACKETS TO THE ELEVATORS SUCH AS THROUGH USE OF SOLID-DRIVEN RIVETS INSTEAD OF BLIND RIVETS.  (K)
